2019 ENCOUNTER

NOVEMBER 18|20



MEETING & ENCOUNTER





MAPUTO

DETAILED AGENDA



Africa's social prosperity and landscape's resilience

The NGP 2019 Meeting and Encounter, taking place in Maputo, Mozambique, from 18 to 20 November, will build on the 2018 Uganda study tour 'Plantations for Africa's prosperity'. This year's Encounter will be dedicated to further understanding how landscapes approaches and communities development can evolve hand-in-hand, using innovative perspectives, collaborative processes and social engagement tools in order to support a better and more sustainable business for everyone involved.

NGP will provide
you moments
where to build your
empathy and trust,
to feel free to
express your
views, and to be
prepared to listen
to and learn from
those of others

Mozambique, 18 20 November

Sunday 17th **Arrival in Maputo November Monday NGP Annual Meeting** NGP Participants meeting 18th (NGP Participants only) November Tuesday NGP 2019 Encounter 19th of November Morning - Opening - Open session - Minister, WWF Mozambique, Portucel Moçambique; - NGP African Participants - Sector Challenges and Opportunities in Africa; - Finance space - round-table discussion on how to make investment happen; Afternoon - Social Learning - Key notes Setting the scene; - Social Learning market place interactive session with projects from South Africa, Mozambique, Uganda and Ghana; Wednesday NGP 2019 Encounter 20th of November Morning - Bio-economy - FAO Sustainable Wood for a Sustainable World - the role of wood products and opportunities on a bio-economy - IUFRO Planted Forest Task Force work space - applying the NGP Principles to meet the demand of the bio-economy **Afternoon - Landscape Stewardship** - Key notes Setting the scene; - Landscape Stewardship co-development - participants are invited for a co-design session with the projects from South

Encounter organised by the New Generation Plantations platform, co-hosted by Portucel Mozambique and WWF Mozambique, and in collaboration with IUFRO Sustainable Planted Forests for a Greener Future Task Force, and FAO Sustainable Wood for a Sustainable World Initiative.

Africa, Mozambique, Uganda and Ghana;

NGP 2019 Encounter







NGP brings together people from different backgrounds, with different interests, to share their knowledge, experience and views, to listen, and to reflect on and question their own attitudes and actions.

NGP Annual Encounter

Montebelo Indy Maputo Congress Hotel, Maputo, Mozambique
19-20 November 2019

Theme: Africa's social prosperity and landscape

resilience

Building on the 2018 NGP Uganda study tour 'Plantations for Africa's prosperity'.

Key question of Encounter

How can **landscapes approaches and community development** evolve hand-in-hand, to support a better and more sustainable forestry business for everyone?

Sub questions

- What forest sector challenges, opportunities and solutions are emerging in Africa?
 (sessions 2 & 3)
- 2. What new ideas do innovative landscape based African **projects on community**development offer to the forestry sector? (sessions 4 & 5)
- 3. How can we best promote sustainable plantations for a **wood-based bio-economy** in Africa? (session 6 & 7)
- 4. What opportunities can we co-create for strengthening **landscape stewardship** of projects in Africa? (session 8)

Tuesday 19 November

Theme: Opportunities and new ideas for community development

Encounter question #1: What forest **sector opportunities and solutions** are emerging in Africa? (sessions 2 and 3)

Encounter question #2: What new ideas do innovative landscape based African **projects on community development** offer to the forestry sector? (sessions 4 &5)

Morning: Opening of Encounter, and forest sector opportunities and solutions in Africa. **Afternoon:** Sharing knowledge on innovative African projects

Hour s	Time	Activity	Lead
08:30 09:20	50 min	Opening Session #1: * Mozambique government - Minister of Agriculture (10 min) Welcome and perspectives on forestry development in Mozambique: * WWF Mozambique - Anabela Rodrigues (10 min) * Portucel Mozambique - Nuno Santos (10 min) Keynote presentation: A broad African perspective: FSC Africa - Harrison Kojwang (20 min)	Master of Ceremonies
09:20 10:30	1 hour 10 min	African session #2: Sector Challenges, Opportunities and Solutions in Africa: * PMZ - Joao Le (10 min) * Mondi - Brent Corcoran (10 min) * NFC - Julian Ozanne (10 min) * APSD - Finn Jacobsen (10 min) * Discussion panel facilitated by Professor Lourenço de Rosário (30 min)	Professor Lourenço de Rosário
10:30 11:00	30 min	Coffee & Tea break	
11:00 12:30	1 hour 30 min	Finance session #3: Commercial Investment in Africa Forestry: how to make it happen: * AfDB - Gareth Phillips (15 min) * IFC- Katia Daude (15 min) * World Bank - Mark Lundell (15 min) * Bim Bank- TBC (15 min) Facilitated discussion: * Questions from the audience facilitated by Professor Lourenço de Rosário (30 min)	Professor Lourenço de Rosário
12:30 14:00	1 hour 30 min	Lunch	

14:00 14:30	30 min	Social session #4: Setting the scene * Milagre Nuvunga (15 min) * Cecile Ndjebet (15 min)	Luis Neves Silva
14:30 16:30	2 hours	Market-place session#5: Sharing knowledge on innovative African projects: * Mozambique - PMZ & FNDS * Uganda - NFC * Ghana - APSD * South Africa - Mondi	David Lindley
16:30 18:00 19:00		Drinks and snacks for all participants Participants free to arrange dinner themselves	

Wed 20 November

Theme: Bio-economy & Landscape Stewardship

Encounter question #3: How can we best promote sustainable plantations for a **wood-based bio-economy** in Africa? (session 6 & 7)

Encounter question #4: What opportunities can we co-create for strengthening **landscape stewardship of** projects in Africa? (session 8)

Morning: Sustainable plantations and wood-based bio-economy_ Afternoon: Landscape Stewardship co-development

Hour s	Time	Activity	Lead
09:00 10:35	1 hour 35 min	Session #6: Setting the scene (15 min) * Wood-based bio-economy in FAO (Pierre Bouillon) * Results from SW4SW African regional dialogues (Cameroon and South Africa)(Pierre Bouillon) Part A) Plantations for new wood value chains (45 min) * Presentation by Jane Molony (South-Africa, Executive director of South-African Paper Manufacturers Association) (10 min) * Presentation by FF-SPAK President (Kenya, FF-SPAK : Farm Forestry Smallholder Producers Association of Kenya) (10 min) * Presentation of the MozFIP project on plantations and sustainable forest value chains (10 min) * Questions and answers (15 min) Part B) Sustainable landscapes for more resilient plantations (35 min) * Presentation by Luis Neves (NGP) (10 min) * Presentation by leader of the EU funded plantation product in Uganda (10 min)	Andrew Heald
10:35	25 min	* Questions and answers (15 min) Coffee & Tea break	
11:00	23 min	Conee & lea Dieak	

11:00 12:30	1 hour 30 min	Sustainable plantations and wood-based bio-economy Session #7:	Andrew Heald
		Part C) Socially inclusive plantations to support the bio- economy (35 min) * The value chain approach to forest finance: securing feasibility of forest restoration, reforestation and afforestation projects (Pierre Bouillon) (10 min) * Ensuring inclusiveness in plantation projects (10 min) * Questions and answers (15 min)	
		Part D) Towards a rising wood-based bio-economy for more sustainable economies (45 min) * Presentation by Bruce Sithole, (South-Africa, Manager for Forest products at the Council for Scientific and Industrial Research - CSIR) (10 min) * Presentation by Shalk Kapp (South-Africa, Operating partner for biomass energy and industrial downstream investments, Criterion Africa Partners investment team) - (10 min) * Presentation by Mario Falcao (Mozambique, UEM) (10 min) * Questions and answers (15 min)	
12:30 14:00	1 hour 30 min	Lunch	
14:00 16:15	2 hours 15 min	Landscape Stewardship co-development session #8: Sector Challenges and Opportunities in Africa (building on session #2 and #5): Setting the scene: * Luis Neves Silva - overview of session (5 min) * Gary Dunning - Land Use Dialogue (15 min) * Steve Germishuizen - Value-Based Platform for sustainable forest management in a landscape (15 min)	Luis Neves Silva & David Lindley
		Solutions: Co-creating opportunities for strengthening landscape stewardship of each project: 1 Mozambique - PMZ & ENDS	
16.15 16.30	15 min	 Iandscape stewardship of each project: Mozambique - PMZ & FNDS Uganda - NFC Ghana - APSD 	Master of Ceremonies